MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Procode: krd/hcg.The device remains implanted and thus is not available for product investigation.A manufacturing record evaluation (mre) was performed for the finished device l10710 number, and no non-conformance's related to the reported complaint condition were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of four products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00134, 3008114965-2021-00135 and 3008114965-2021-00136.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the sterling study, a (b)(6) year old female (subject (b)(6)) with a history of coronary artery disease (cad), focal neurological deficits, headaches, peripheral vascular disease, headaches, and intracranial aneurysm underwent stent-assisted coil embolization of a recurrent left posterior communicating artery bifurcation aneurysm on (b)(6) 2020.The target aneurysm had been previously treated with unspecified coils on (b)(6) 2019.180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2020 showed modified raymond-roy classification score of class iiia: residual aneurysm with contrast within coil interstices.Modified rankin scale (mrs) score was 1.Retreatment of the target aneurysm was subsequently performed due to residual aneurysm on (b)(6) 2021.A 24cm competitor coil was implanted with raymond-roy class i: complete = complete obliteration.There were no reported intraoperative adverse events or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2021.Immediate pre-procedure angiography on (b)(6) 2020 revealed an unruptured left posterior communicating artery aneurysm with the following dimensions: height 4mm, dome 4.0mm, maximum aneurysm diameter 4.0mm, neck size 1.0mm, and dome-to-neck ratio 4.0mm.The parent vessel diameter was 2.5mm.Coil embolization was then performed with the implantation of one 4mm x 6cm galaxy g3 xsft (glx120406/ l10710), one 3mm x 8cm galaxy g3 mini (glm930080/ l15734), one 1.5mm x 4cm galaxy g3 mini (glm915040/l10963), and one 2mm x 3cm galaxy g3 mini (glm920030/ l11107) via a phenom 17 (medtronic) microcatheter.There was no microcatheter kickback (loss of access to aneurysm) experienced.In the opinion of the investigator, treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 31%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on the following day with mrs score of 1.The 180-day (6-month) follow-up visit was conducted in the clinic on (b)(6) 2020.Dsa demonstrated residual aneurysm requiring retreatment on (b)(6) 2021.The complaint coils remain implanted in the patient and are not available for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that all the study coils compacted which necessitated the aneurysm retreatment on (b)(6) 2021.The physician also treated a non-target aneurysm during this retreatment procedure.Section h6.Medical device problem code: based on the additional information received, the code "deformation due to compressive stress (a040601)" had been added to this supplemental medwatch report.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the sterling study, a 73-year-old female (subject (b)(6) ) with a history of coronary artery disease (cad), focal neurological deficits, headaches, peripheral vascular disease, headaches, and intracranial aneurysm underwent coil embolization of a recurrent left posterior communicating artery bifurcation aneurysm on (b)(6) 2020.The target aneurysm had been previously treated with unspecified coils on (b)(6) 2019.180-day (6-month) follow-up digital subtraction angiography (dsa) performed on (b)(6) 2020 showed modified raymond-roy classification score of class iiia: residual aneurysm with contrast within coil interstices.Modified rankin scale (mrs) score was 1.Retreatment of the target aneurysm was subsequently performed due to residual aneurysm on (b)(6) 2021.A 24cm competitor coil was implanted with raymond-roy class i: complete = complete obliteration.There were no reported intraoperative adverse events or study device deficiencies.The patient was discharged home with self-care on (b)(6) 2021.Immediate pre-procedure angiography on (b)(6) 2020 revealed an unruptured left posterior communicating artery aneurysm with the following dimensions: height 4mm, dome 4.0mm, maximum aneurysm diameter 4.0mm, neck size 1.0mm, and dome-to-neck ratio 4.0mm.The parent vessel diameter was 2.5mm.Coil embolization was then performed with the implantation of one 4mm x 6cm galaxy g3 xsft (glx120406/ l10710), one 3mm x 8cm galaxy g3 mini (glm930080/ l15734), one 1.5mm x 4cm galaxy g3 mini (glm915040/l10963), and one 2mm x 3cm galaxy g3 mini (glm920030/ l11107) via a phenom 17 (medtronic) microcatheter.There was no microcatheter kickback (loss of access to aneurysm) experienced.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with angiosuite packing density 31%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on the following day with mrs score of 1.The 180-day (6-month) follow-up visit was conducted in the clinic on (b)(6) 2020.Dsa demonstrated residual aneurysm requiring retreatment on (b)(6) 2021.The complaint coils remain implanted in the patient and are not available for evaluation.Additional information received on (b)(6) 2021 indicated that all the study coils compacted which necessitated the aneurysm retreatment on (b)(6) 2021.The physician also treated a non-target aneurysm during this retreatment procedure.The device remains implanted and thus is not available for investigation, since no device has been received for analysis, no product investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l10710 number, and no non-conformances related to the reported complaint condition were identified.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It can occur over time after coil placement.Review of the available information does not allow for an exact determination of root cause; however, factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section h4 device manufacture date: 11/16/2017.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11594906
Report Number3008114965-2021-00133
Device Sequence Number19710739
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot NumberL10710
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/09/2021
05/11/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/27/2021
05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 1.5MM X 4CM.; GALAXY G3 MINI 2MM X 3CM.; GALAXY G3 MINI 3MM X 8CM.; PHENOM 17 (MEDTRONIC) MICROCATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR